Alert archive / Nebraska / High Wind Watches in 2020

High Wind Watch 1, NWS North Platte, NE

November 7, 202026 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Nov 7, 2020, 1:39 AM MST for 26 counties in Nebraska. It took effect at Nov 8, 2020, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 7, 2020, 1:39 AM MST (08:39 UTC)
In effect from
Nov 8, 2020, 2:00 AM MST
Expired
Nov 8, 2020, 1:07 AM MST
In force
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3671 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WWUS73 KLBF 070839
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
239 AM CST Sat Nov 7 2020

NEZ004-005-022>025-035>037-056>059-069>071-094-072200-
/O.NEW.KLBF.HW.A.0001.201108T0900Z-201108T1800Z/
Sheridan-Eastern Cherry-Garden-Grant-Hooker-Thomas-Arthur-
McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Oshkosh, 
Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, 
Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, 
Grant, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, 
and Kilgore
239 AM CST Sat Nov 7 2020 /139 AM MST Sat Nov 7 2020/

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph are
  possible.

* WHERE...Portions of north central, panhandle, southwest and 
  west central Nebraska.

* WHEN...From late tonight through Sunday morning.

* IMPACTS...Light weight outdoor objects will become airborne.
  Sudden wind gusts will make travel hazardous, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
3 follow-up statements
055 
WWUS73 KLBF 072058
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
258 PM CST Sat Nov 7 2020

NEZ006>010-026>029-038-081200-
/O.EXB.KLBF.HW.A.0001.201108T0900Z-201108T2100Z/
Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler-
Custer-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, 
Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow
258 PM CST Sat Nov 7 2020

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

* WHAT...South winds 25 to 35 mph with the potential for gusts to
  60 mph.

* WHERE...North central Nebraska.

* WHEN...From late tonight through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile and lightweight vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NEZ004-005-022>025-035>037-056>059-069>071-094-081200-
/O.EXT.KLBF.HW.A.0001.201108T0600Z-201108T1800Z/
Sheridan-Eastern Cherry-Garden-Grant-Hooker-Thomas-Arthur-
McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Oshkosh, 
Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, 
Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, 
Grant, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, 
and Kilgore
258 PM CST Sat Nov 7 2020 /158 PM MST Sat Nov 7 2020/

...HIGH WIND WATCH NOW IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT THROUGH SUNDAY MORNING...

* WHAT...South winds 25 to 35 mph with the potential for gusts to
  60 mph.

* WHERE...Portions of the panhandle, southwest and west central 
  Nebraska.

* WHEN...From midnight CST /11 PM MST/ tonight through Sunday 
  morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile and lightweight vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
664 
WWUS73 KLBF 080213
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
813 PM CST Sat Nov 7 2020

NEZ004-005-022>025-035>037-056>059-069>071-094-081015-
/O.EXT.KLBF.HW.A.0001.201108T0900Z-201108T1800Z/
Sheridan-Eastern Cherry-Garden-Grant-Hooker-Thomas-Arthur-
McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Oshkosh, 
Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, 
Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, 
Grant, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, 
and Kilgore
813 PM CST Sat Nov 7 2020 /713 PM MST Sat Nov 7 2020/

...HIGH WIND WATCH NOW IN EFFECT FROM 3 AM CST /2 AM MST/ SUNDAY
THROUGH SUNDAY MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of north central, panhandle, southwest and 
  west central Nebraska.

* WHEN...From 3 AM CST /2 AM MST/ Sunday through Sunday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NEZ006>010-026>029-038-081015-
/O.CON.KLBF.HW.A.0001.201108T0900Z-201108T2100Z/
Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler-
Custer-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, 
Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow
813 PM CST Sat Nov 7 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM CST SUNDAY THROUGH
SUNDAY AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Brown, Rock, Loup, Blaine, Wheeler, Garfield, Boyd, 
  Keya Paha, Custer and Holt Counties.

* WHEN...From 3 AM CST Sunday through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Taylor
306 
WWUS73 KLBF 080807
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
207 AM CST Sun Nov 8 2020

NEZ004-005-022>025-035>037-056>059-069>071-094-081800-
/O.UPG.KLBF.HW.A.0001.201108T0900Z-201108T1800Z/
/O.NEW.KLBF.HW.W.0004.201108T0900Z-201108T1800Z/
Sheridan-Eastern Cherry-Garden-Grant-Hooker-Thomas-Arthur-
McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Oshkosh, 
Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, 
Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, 
Grant, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, 
and Kilgore
207 AM CST Sun Nov 8 2020 /107 AM MST Sun Nov 8 2020/

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of north central, panhandle, southwest and 
  west central Nebraska.

* WHEN...Until noon CST /11 AM MST/ today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NEZ006>010-026>029-038-082100-
/O.UPG.KLBF.HW.A.0001.201108T0900Z-201108T2100Z/
/O.NEW.KLBF.HW.W.0004.201108T0900Z-201108T2100Z/
Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler-
Custer-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, 
Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow
207 AM CST Sun Nov 8 2020

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Keya Paha, Boyd, Brown, Rock, Holt, Blaine, Loup, 
  Garfield, Wheeler and Custer Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Nov 6, 10:46 PM MST, 2 hours 53 minutes earlier.

Area forecast discussion, Nov 6, 10:46 PM MST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1146 PM CST Fri Nov 6 2020

.SHORT TERM...(This evening through Saturday night)
Issued at 340 PM CST Fri Nov 6 2020

The primary forecast challenge through the weekend deals with
continued summer-like conditions, strong winds, and the impending
arrival of winter weather once again.

This evening and tonight... The anomalous upper ridge over the
Eastern US along with a digging trough in the West will promote
continued southerly flow and summer-like conditions for Nebraska.
With the help of sunshine, near record H85 temps, and deep mixing,
temperatures soared into the lower/mid 80s across the forecast area
today. North Platte and Valentine reached 85F, which sets the new
monthly record high at LBF and the most 80+ days for November (at
3). Little changes tonight as a 50+ kt low level jet develops over
the High Plains, accompanied by 17C temps at H85. High clouds will
also continue to stream into the region ahead of the main shortwave,
currently near the Four Corners. Went with the warmest guidance (and
then some) for min temps, resulting in mid 40s panhandle to mid 50s
north central. These values are closer to normal highs (~55F) than
normal lows (mid 20s). There is some potential for a stratus deck
overnight, but chances appear greater east of the area where
moisture convergence is stronger. SREF guidance maxes out around 30%
for our central Neb counties.

Saturday... The ridge holds firm over the East, while the western
trough nudges toward the Plains. H85 flow remains strong throughout
the day as the surface pressure gradient tightens. By afternoon, the
MSLP difference approaches 20mb across the state. Thinking winds
will be even stronger compared to Friday with 35-40 mph gusts being
common. Will need to monitor fire weather conditions, especially in
western Nebraska where humidity values drop to around 20%. For max
temps, again went with the warmer guidance and added an extra degree
or so. Forecast ranges from mid 70s central Neb to near 80
panhandle, which may still be underestimated considering the top end
of NBM members suggest 80F at LBF.

.LONG TERM...(Sunday through Friday)
Issued at 340 PM CST Fri Nov 6 2020

Sunday and beyond... The switch from summer back to winter begins as
the upper trough kicks the ridge off into the Atlantic and a strong
cold front drops through the Plains. Guidance is in agreement with
the fropa holding off until about 00z Sunday evening and the main
blast of cold air arriving later at night. Considering this, highs
should be able to reach the upper 60s to around 70 Sunday. An
initial wave of moisture is slated to precede the front, partly
shown by dew points in the 40s to around 50F. Continued chc PoP for
rain, primarily in the west and north due to a dry punch in the far
southwest. One thing for sure is continued strong winds. Blended in
cons and related guidance to result in wind gusts 40-45 mph early
Sunday. Precip chances reappear and may be more widespread Monday
into Tuesday amid maximized H5-7 fgen as the main upper low crosses
the Plains. This round comes in the cool sector of the storm system
as shown by H85 temps below 0C and northerly flow. Highs will
struggle to leave the 30s Monday across northern Neb and 40s
Tuesday. Any activity underway Monday afternoon/evening will
transition from rain to snow, then remain as snow through Tuesday
morning. The best moisture content will again be in eastern Neb, but
there is an outside chance of light snow accumulations for east of
Highway 83. High pressure will provide a break in the action for
Wednesday before the next cool front arrives Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1135 PM CST Fri Nov 6 2020

VFR conditions will continue through the rest of tonight and
Saturday. The big story will be the gusty south winds that will
increase especially Saturday night into Sunday when some gusts
could exceed 40 kt. Low level wind shear will also be of concern.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Snively
LONG TERM...Snively
AVIATION...Taylor
Hazardous weather outlook, Nov 6, 1:12 PM MST, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
212 PM CST Fri Nov 6 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-072015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
212 PM CST Fri Nov 6 2020 /112 PM MST Fri Nov 6 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

The combination of near record warmth, very dry air, and a
south to southwest wind gusting to around 30 mph at times will
lead to critical fire weather conditions this afternoon. A Red
Flag Warning remains in effect for southwest Nebraska and most of
the Sandhills during the afternoon. Any fire start will be
capable of spreading rapidly and exhibit erratic behavior.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Near critical fire weather conditions are expected Saturday
mainly west of Highway 83 due to gusty south winds and low
humidity. Elevated fire weather conditions are possible Sunday in
portions of far southwest Nebraska with gusty winds and low
humidity expected. Wind gusts from the south of up to 45 miles
per hour are possible Saturday night into Sunday. These winds
could make it difficult to drive lightweight and high profile
vehicles.

Snow chances return to the area Monday into Tuesday. Stay tuned
to later forecasts regarding accumulation potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

High Wind Watches in Nebraska, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.